Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Child feels shock to left hand and cheek. Slurring speech. Fits?

this is for my son 6and1/2 years old. one day on school he feels a shock feeling to left hand and left cheek small deviation only one time.and talk not clear. seeing a neurologist took EEG and gave oxetol this is symptom of fit. how long he have to take this medicine.and is ther any side effects for this medicine. please help
Asked On : Sun, 5 Aug 2012
Answers:  1 Views:  35
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pediatrician 's  Response
Feb 2013
Thank you for your query,
The episode you described is a fit and it is called Partial seizure mostly complex partial seizures.
In partial seizures, CT scan brain plain and with contrast is required to rule out any intracranial lesions causing focal fits to be ruled out.
You have to continue the oxetol as advised by your doctor and it is usually continue for 2 to 3 years depending on seizure free interval and should be tapered aftre 3 years if there are no fits according to your doctor advise.
There are few side effects like blood cell count abnormality, skin problems like steven jhonson syndrome.
Your child should be in regular follow up and should be compliant with drug therapy.
Hope I have answered your query.
Answered: Fri, 8 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor